Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Slowly CD4
Jan 25, 2010

Dear Dr, i would like to ask some questions related to my friend who is taking kaletra and other drug.his cd4 is increased very slowly from 246 to 261 after six months.he is taking Lipanthyl to reduce triglicerines.is lipanthyl interact with kaletra which can lead to slowly CD4 increase?how can we solve it?he also gets diarrhea very often,his Dr asked to take vitamin C to reduce diarrhea?will vitamin C interact with kaletra?how can we help him to increase CD4 by reducing triglicerines and diarrhea?thanks for your answers.

Response from Dr. Henry

CD4 recovery with Kaletra usually compares favorable to other HIV regimens so cannot with any confidence endorse switching to an alternative regimen. Sometimes CD4 recovery can be frustrating slow but often will occur over time. Kaletra is well recognized to cause loose stools and elevated lipids such as triglycerides. Other intervention including drugs can help manage those symptoms but often a awitch to an alternative regimen (off the Kaletra to a different boosted PI, nevirapine, or raltegravir) might be considered if those options are available. Vitamin C is usually OK to take with Kaletra but I have little confidence that it would result in either enhanced CD4 recovery or less diarrhea based on my experience. KH



Previous
Interactions of Protease Inhibitors and Blood Pressure Medications
Next
Dental Work and Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement